Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 19, 2018, 8:20 PM CDT for Val Verde County, Texas. It took effect at Sep 20, 2018, 6:47 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2018, 8:20 PM CDT (01:20 UTC)
- In effect from
- Sep 20, 2018, 6:47 AM CDT
- Expired
- Sep 20, 2018, 9:55 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Foster Ranch (LNYT2).
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08377200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
045
WGUS44 KEWX 200120
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
820 PM CDT Wed Sep 19 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Rio Grande
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-201919-
/O.NEW.KEWX.FL.W.0048.180920T1710Z-180921T0656Z/
/LNYT2.1.ER.180920T1710Z.180920T1800Z.180920T1856Z.NO/
820 PM CDT Wed Sep 19 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Rio Grande At Foster Ranch.
* from Thursday afternoon to late Thursday night...or until the warning is
cancelled.
* At 7:15 PM Wednesday the stage was 2.2 feet (0.7 meters).
* Flood stage is 14.0 feet (4.3 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and continue to
rise to near 14.6 feet 4.5 meters by tomorrow early afternoon. The river will
fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet...(4.6 meters), moderate lowland flooding into the right
flood plain floods campsites below Dryden to Amistad Reservoir. Turbulence is
very dangerous for swimmers, tubers and canoeists. Livestock are trapped in
low areas of the channel and banks and potentially can drown.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Foster Ranch 14 14 2.2 Wed 07 PM 10.2 5.2 4.1 3.5 3.2
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Foster Ranch 4 4 0.7 Wed 07 PM 3.1 1.6 1.2 1.1 1.0
&&
LAT...LON 2975 10176 2982 10176 2982 10146 2962 10122
2954 10128 2973 10147
$$2 follow-up statements
132
WGUS84 KEWX 200207
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
907 PM CDT Wed Sep 19 2018
...The flood warning continues for the following rivers in Texas...
Rio Grande At Foster Ranch Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-202007-
/O.EXT.KEWX.FL.W.0048.180920T1147Z-180921T0636Z/
/LNYT2.1.ER.180920T1147Z.180920T1800Z.180920T1836Z.NO/
907 PM CDT Wed Sep 19 2018
The flood warning continues for
the Rio Grande At Foster Ranch.
* from Thursday morning to late Thursday night...or until the warning is
cancelled.
* At 8:15 PM Wednesday the stage was 2.2 feet (0.7 meters).
* Flood stage is 14.0 feet (4.3 meters).
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue to rise to
near 14.6 feet 4.5 meters by tomorrow early afternoon. The river will fall
below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet...(4.6 meters), moderate lowland flooding into the right
flood plain floods campsites below Dryden to Amistad Reservoir. Turbulence is
very dangerous for swimmers, tubers and canoeists. Livestock are trapped in
low areas of the channel and banks and potentially can drown.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Foster Ranch 14 14 2.2 Wed 08 PM 14.2 4.8 3.8 3.3 3.0
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Foster Ranch 4 4 0.7 Wed 08 PM 4.3 1.5 1.2 1.0 0.9
&&
LAT...LON 2975 10176 2982 10176 2982 10146 2962 10122
2954 10128 2973 10147
$$734
WGUS84 KEWX 201455
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
955 AM CDT Thu Sep 20 2018
...The flood warning is cancelled for the following rivers in Texas...
Rio Grande At Foster Ranch Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-201525-
/O.CAN.KEWX.FL.W.0048.000000T0000Z-180921T0636Z/
/LNYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT Thu Sep 20 2018
The flood warning is cancelled for
the Rio Grande At Foster Ranch.
* At 9:15 AM Thursday the stage was 12.3 feet (3.7 meters).
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will crest below flood stage at 13.1 feet (4 meters)
tomorrow morning.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Foster Ranch 14 14 12.3 Thu 09 AM 13.1 4.4 3.5 3.3 3.1
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Foster Ranch 4 4 3.7 Thu 09 AM 4.0 1.3 1.1 1.0 0.9
&&
LAT...LON 2975 10176 2982 10176 2982 10146 2962 10122
2954 10128 2973 10147
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:42 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 19, 6:42 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 642 PM CDT Wed Sep 19 2018 .AVIATION... VFR conditions will prevail at all area airports through the evening. There is a small cluster of thunderstorms to the west of San Antonio moving toward the northwest. These storms should stay out of SAT and SSF, but we've included VCSH since they are inside 10NM. There are also thunderstorms in Mexico west of DRT and these should stay west. Ceilings will lower to MVFR overnight at all terminals and recover to VFR by around noon Thursday. There will be chances for showers and thunderstorms during the day Thursday, but chances remain low. Chances will increase after 00Z Friday. && .PREV DISCUSSION... /ISSUED 303 PM CDT Wed Sep 19 2018/ SHORT TERM (Tonight through Thursday Night)... The current mid to upper level pattern is characterized by broad troughing across the western CONUS with a smaller shortwave trough in the vicinity of Baja California with strong ridging across the central CONUS. Today's forecast is on track, with highs expected to top out in the upper 80s to low 90s this afternoon. Moisture is on the increase across the region, with source locations being both the eastern Pacific as well as the Gulf of Mexico. Moistening across the Rio Grande region tonight will yield a slight chance for showers and thunderstorms. Otherwise, tonight will be mild with clouds on the increase, moderating overnight lows. PoPs will be on the increase for tomorrow as precipitable water values increase further and weak upper level forcing from the approaching troughs generates scattered showers and thunderstorms. Models suggest the most favorable location for the possibility of locally heavy rainfall will be along the Rio Grande and into the southern Edwards Plateau region tomorrow afternoon and continuing into the evening and overnight hours. High temperatures tomorrow likely wont get out of the 80s with the cloud cover, increased moisture, and the residual wet soils from the past two weeks of heavy rain. LONG TERM (Friday through Wednesday)... Scattered to widespread showers and thunderstorms will continue for Friday and Saturday, and these chances will spread north and eastward to include all of South Central Texas. Given the very high precipitable water values, tall and skinny CAPE profiles, and high wet bulb zero values, locally heavy rainfall will be possible as these showers/storms could be very efficient rain producers. With the heavy rainfall that has impacted the region in the month of September, there could be a localized flash flooding threat. Rain chances will still exist for Sunday through Tuesday, but chances will be lower than Friday and Saturday and the focus will shift more toward the eastern half of the region. The locally heavy rainfall threat will also diminish during this time period. Models diverge a bit as we head into the end of the forecast period. The GFS brings a strong cold front completely through the region late Wednesday night into Thursday morning while the ECMWF shows the front not coming through the region until late Thursday into Friday morning. However, both models depict showers and thunderstorms along and ahead of the frontal passage. High temperatures for Friday through next Wednesday will be below seasonal normals with not much diurnal range due to warmer overnight temperatures due to persistent cloud cover and rain chances. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 88 74 86 74 / 10 30 40 60 60 Austin Bergstrom Intl Airport 74 88 75 86 74 / 10 30 40 60 60 New Braunfels Muni Airport 74 88 75 86 74 / 10 40 40 60 60 Burnet Muni Airport 72 86 73 84 71 / 10 30 40 60 60 Del Rio Intl Airport 74 85 75 86 72 / 20 40 50 60 60 Georgetown Muni Airport 74 88 74 86 72 / 10 30 40 60 60 Hondo Muni Airport 74 88 74 85 73 / 10 40 60 60 60 San Marcos Muni Airport 74 88 74 86 73 / 10 40 40 60 60 La Grange - Fayette Regional 75 90 76 88 75 / 10 40 40 60 50 San Antonio Intl Airport 75 88 75 86 74 / 10 40 50 60 60 Stinson Muni Airport 76 89 76 87 75 / 10 40 50 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...26 Public Service/Data Collection...YB
Hazardous weather outlook, Sep 19, 3:57 AM CDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 357 AM CDT Wed Sep 19 2018 TXZ171>173-183>194-202>209-217>225-228-200900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 357 AM CDT Wed Sep 19 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall is possible beginning Thursday and continuing through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.